Alert archive / Florida / Coastal Flood Statements in 2014
Coastal Flood Statement 5, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 24, 2014, 6:20 PM EST for Monroe County, Florida. It took effect at Nov 24, 2014, 7:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 6:20 PM EST (23:20 UTC)
- In effect from
- Nov 24, 2014, 7:00 PM EST
- Expired
- Nov 25, 2014, 3:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2206 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WHUS42 KKEY 242320 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 620 PM EST MON NOV 24 2014 FLZ076>078-250800- /O.NEW.KKEY.CF.S.0005.141125T0000Z-141125T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 620 PM EST MON NOV 24 2014 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TONIGHT. * TIMING...WATER LEVELS WILL BE AROUND 8 TO 11 INCHES ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT. THE TIMES OF HIGH TIDE RANGE FROM AROUND 9 PM TO AROUND 1 AM TONIGHT ACROSS THE KEYS. THE HIGHEST TIDES IN KEY WEST WILL BE AROUND 1040 PM TONIGHT AND RESIDUAL WATER WILL SLOWLY DRAIN FROM ISLAND LOCATIONS THROUGH THE EARLY MORNING HOURS AFTER THE OCEAN TIDES RECEDE. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ MSB
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 24, 3:00 PM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 24, 3:00 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 300 PM EST MON NOV 24 2014 .DISCUSSION... DURING THE COURSE OF TODAY...SKIES HAVE BEEN MOSTLY SUNNY WITH LIGHT SOUTHEAST WINDS WHICH HAVE ALLOWED HIGH TEMPERATURES TO CLIMB INTO THE LOWER TO MID 80S ALONG THE ISLAND CHAIN. MEANWHILE...LOCAL RADARS ARE NOT DETECTING ANY PRECIPITATION ECHOES IN OUR COUNTY WARNING AREA...BUT AN AREA OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE EVIDENT OVER NORTH COAST OF CENTRAL CUBA AND THE ADJACENT WATERS OUT 20 NM. SURFACE WISE...A TWO PRONG WESTERN ATLANTIC RIDGE IS REACHING ACROSS SOUTH FLORIDA AND THE FLORIDA KEYS. ACROSS OUR MARINE DISTRICT...WINDS ARE SOUTHEAST TO SOUTH RANGING FROM 5 KNOTS AT LONG KEY TO 11 KNOTS AT SAND KEY LIGHT AND PULASKI SHOAL LIGHT. .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... A DEEP LAYERED WESTERN ATLANTIC RIDGE LYING ACROSS SOUTH FLORIDA AND THE KEYS WILL BE SLOWLY SQUELCHED SOUTHEASTWARD TO ACROSS THE ARCHIPELAGO OF CUBA AND THE NORTHWEST CARIBBEAN SEA ON WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL BE IN RESPONSE TO A TROUGH DIGGING INTO THE SOUTHEAST UNITED STATES...EASTERN GULF OF MEXICO AND FLORIDA PENINSULA. BECAUSE OF THE BRIEF TRANSITION FROM ANTICYCLONIC TO CYCLONIC...A COLD FRONT WILL TRACK EASTWARD INTO THE SOUTHEAST GULF OF MEXICO LATE TUESDAY NIGHT BEFORE PLOWING THROUGH OUR ENTIRE COUNTY WARNING AREA WEDNESDAY MORNING AND EARLY AFTERNOON. THEREAFTER...ANOTHER DEEP ANTICYCLONE FROM OLD MEXICO WILL BUILD EASTWARD AND ACROSS THE GULF OF MEXICO WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. PRECIPITATION WISE...A SPELL OF ISENTROPIC LIFT...ALBEIT WEAK WILL POSE A CHANCE FOR SHOWERS TONIGHT...WITH A BETTER LIKELIHOOD JUST BEFORE DAYBREAK WEDNESDAY THROUGH EARLY WEDNESDAY AFTERNOON. OTHERWISE...A PREDOMINATE SOUTHERLY FLOW SHOULD ALLOW DRIER AND STABLE AIR TO FUNNEL IN FROM THE ISLAND OF CUBA TUESDAY...WITH MUCH COOLER AND DRIER AIR FILTERING DOWN THE FLORIDA PENINSULA AND INTO OUR ENTIRE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. && .LONG TERM (FRIDAY THROUGH MONDAY)... A LARGE SURFACE AREA OF HIGH PRESSURE CENTERED OVER THE SOUTHEAST UNITED STATES AND FLORIDA PENINSULA WILL RETREAT EASTWARD AND INTO THE WESTERN ATLANTIC OCEAN...WITH A LENGTHY RIDGE EXTENDING ACROSS THE GULF COAST AND SOUTHEAST UNITED STATES. GIVEN MID AND UPPER LEVEL LARGE SCALE SUBSIDENCE...MOISTURE WILL BE LIMITED WITH FORECAST SOUNDINGS REVEALING A STABLE LAYER HOLDING BELOW 700 MB. WITH THAT SAID...A FRESH TO STRONG LOW LEVEL EASTERLY FLOW WILL PROMPT ISOLATED DIME POPS BEGINNING SATURDAY. OTHERWISE...TEMPERATURES WILL MODERATE FAIRLY QUICKLY WITH TEMPERATURES RETURNING TO NEAR OR JUST ABOVE NORMAL SUNDAY THROUGH MONDAY UNDER BREEZY TO WINDY CONDITIONS. && .MARINE... LIGHT TO GENTLE SOUTHEAST WINDS THIS EVENING WILL EXPERIENCE A SUBTLE SURGE AND BECOME GENTLE TO MODERATE TONIGHT AND EARLY TUESDAY MORNING...BEFORE SLACKENING BY LATE MORNING. WINDS WILL CLOCK AROUND TO SOUTHWEST AND THEN NORTHWEST TO NORTH AS A COLD FRONT SWEEPS THROUGH OUR AREA WEDNESDAY MORNING. IN WAKE OF THE FRONT...A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS WEDNESDAY AFTERNOON THROUGH AT LEAST FRIDAY MORNING. THEREAFTER...WINDS WILL ABATE SLIGHTLY AND ESPECIALLY ON THE COOLER WATERS NORTH OF THE ISLAND CHAIN...BEFORE ANOTHER WIND SURGE OVERSPREADS OUR ENTIRE MARINE DISTRICT THIS WEEKEND. && .AVIATION... THROUGH 25/18Z...VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND MARATHON TERMINALS. WINDS WILL REMAIN SOUTHEAST NEAR 10 KNOTS AND SOME SHOWERS ARE POSSIBLE OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 77 83 72 74 / 30 10 30 50 MARATHON 77 85 74 75 / 30 10 30 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........APA AVIATION/NOWCASTS.....EV VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Nov 24, 6:06 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 606 AM EST MON NOV 24 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-251100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 606 AM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MINOR COASTAL FLOODING IS EXPECTED TONIGHT IN LOW LYING AREAS ACROSS THE FLORIDA KEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HEADLINES OR ADVISORIES ARE EXPECTED TUESDAY AND TUESDAY NIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED ACROSS ALL KEYS WATERS WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 8:31 PM EST | Coastal Flood Statement | KEY | Monroe | 6 hr |
Nearby
Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.